Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Skin pigmentation, mouth sores and stomach swelling post periods - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
User :   Hi, i have a health problem, that so far none of my Docters haven't being able to figure out what is it that i have. Every menstrual cycle, my stomach swells to the point that i feel it going to pop. A few days later, the swelling goes down an soon after i get a reaction, a tingling swelling and itchiness around my mouth, right hand wrist, my right foot, fourth toe and genital erea. Around eight days latter, after the swelling goes down and everything heals whats left is dark scares, around the ereas. I have, being going through this for the last six or seven years and my scares are wores, everythime i go through this episode. One docter tells me, i have, an immune system disorder, another says, i have a virus or i'm going through alot of stress but after all the blood works, that i have gone through all the results come back negative and they can't seem to figure out what is it, that i have. I'm a thirty four year old hispanice female. Can you please help me?
Doctor :   Hi
Doctor :   let me read ur query
Doctor :   may take a few minutes
Doctor :   can you describe the scars for me ?
Doctor :   the distension after periods could be due to bloating
Doctor :   you might use activated charcoal tablets to relieve the symptoms in addition to tums, maalox etc for acid reduction
Doctor :   Are u there ?
Doctor :   has the doctor diagnosed the condition by any means to be a autoimmune condition?
User :   The scars are around my lips are the pigment is darke, very dark and each time, it happens the darkenin spreads.
Doctor :   do u have rashes at the time ?
Doctor :   do they appear to be acne ?
User :   I get cancer sores in my mouth.
User :   No, there not acne.
Doctor :   you mean canker sores or apthous ulcers
User :   When i get my period my stomach swells but my upper side feels like its going to pop.
Doctor :   that could be due to bloating resulting due to acidity
Doctor :   or due to reduced intestinal motility
Doctor :   you might benefit by taking activated charcoal tablets 2-3 twice daily
User :   Sorry, yes , canker sores.
Doctor :   as far as the pigmentation is concerned, it could be related to melasma which occurs due to hormonal changes
Doctor :   application of steroid creams may help
Doctor :   are u on birth control ?
User :   No
Doctor :   ok
Doctor :   as birth control pills can cause such issues as well in some predisposed women
Doctor :   has your doctor , diagnosed any condition ?
User :   When, iget this swelling and itchiness, i allso get like a lump full of water.
User :   No.
Doctor :   where do u get this lump ?
User :   On my lips, i get little ones and on my wrist and toe, they seem to be bigger.
Doctor :   have you got any tests like an ultrasound abdomen or hormone tests ?
User :   I got the ultrasound and the upper endoscopy.
Doctor :   what were the results ?
User :   Negative.
Doctor :   what about the tests for adrenal hormones ?
User :   What is that?
User :   What is that?
Doctor :   usually hyperpigmentation occurs due to excess of adrenal hormones
User :   Not sure.
Doctor :   in some cases, deficiency of ADH addisons disease, such hyperpigmentation can occur
Doctor :   so getting urine and blood tests can help to know
User :   I'm not sure if i did., I know that, i have gotten alot of blood work done.
User :   Ok.
Doctor :   you had mentioned that your doctor had considered a autoimmune condition, may i know which one was that ?
Doctor :   the symptoms of water retention, hyperpigmentation, tingling , sensory symptoms all these can be features of adrenal hormone excess
User :   Thats all they say, they'r not sure of what i have, they can't figure it out. Everytime i go for the blood work result, all they say is, everything is negative and i have to go for more blood work.
Doctor :   Im sorry to know that, but proper evaluation can help to get to the bottom of this
Doctor :   For the mean time , try symptomatic treatment as i had adviced earlier
Doctor :   have you taken any medications for your symptoms before ?
User :   No.
Doctor :   in that case, you can try activated charcoal for the bloating
User :   Ok.
Doctor :   this will reduce the abdominal distension
Doctor :   in addition, take some omeprazole 20mg twice daily 30 min before food
Doctor :   this will help to reduce acid secretion, that might be the reason for bloating in the first place
Doctor :   for the hyperpigmentation, use steroid creams to apply
Doctor :   they will reduce over time
User :   I've being sent to uccon health center in Framington and after there, iwas sent to rumetology and they tested me for a diseas called bechett diseas that some what similar to what i have.
Doctor :   behcets disease , you mean
User :   Yes.
Doctor :   has this been confirmed ?
User :   The results were negative.
Doctor :   do u have severe ulceration of the mouth ?
Doctor :   and eye symptoms ?
Doctor :   and do ur skin lesions hurt ?
User :   Yes, around my mouth
Doctor :   any symptoms of the eyes ?
User :   No.
Doctor :   for the oral ulcers try anbesol cream
Doctor :   this will help in early healing
Doctor :   in addition, hydrocortisone cream can help in healing the skin pigmentation
Doctor :   hot or cold compresses may reduce discomfort.
Doctor :   I hope i have answered ur queries
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor